This article has an erratum: [https://doi.org/10.1051/cocv/2009045]
Volume 16, Number 3, July-September 2010
|Page(s)||794 - 805|
|Published online||02 July 2009|
The squares of the Laplacian-Dirichlet eigenfunctions are generically linearly independent
Institut Élie Cartan de Nancy, UMR 7502
Nancy-Université – INRIA – CNRS, B.P. 239, 54506 Vandœ
uvre-lès-Nancy Cedex, France.
2 INRIA Nancy – Grand Est, France. Mario.email@example.com
Revised: 11 March 2009
The paper deals with the genericity of domain-dependent spectral properties of the Laplacian-Dirichlet operator. In particular we prove that, generically, the squares of the eigenfunctions form a free family. We also show that the spectrum is generically non-resonant. The results are obtained by applying global perturbations of the domains and exploiting analytic perturbation properties. The work is motivated by two applications: an existence result for the problem of maximizing the rate of exponential decay of a damped membrane and an approximate controllability result for the bilinear Schrödinger equation.
Mathematics Subject Classification: 37C20 / 47A55 / 47A75 / 49K20 / 49K30 / 93B05
Key words: Genericity / Laplacian-Dirichlet eigenfunctions / non-resonant spectrum / shape optimization / control
© EDP Sciences, SMAI, 2009
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.